# SDR HEEA060091

- Difficulty date: January 21, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6957Y
- Make and model: Bell 214ST
- Aircraft serial: 28139
- System (JASC): 6720 · Tail Rotor Control System
- Part: Pitch Horn
- Part number: 214010200111
- Condition: Damaged
- Location: Main Rotor
- Part time: 2,387 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PITCH HORN REMOVED DUE TO EXCESSIVE PLAY IN SHAFT AREA.  WHEN REMOVING HOUSING, NOTICED MOISTURE HAD BUILT UP INSIDE.  INSP OF HOUSING REVEALED WORN GEAR, P/N 214-010-210-103, HAD TWO TEETH BROKEN OFF SHAFT.  SUBMITTER STATED FURTHER TEARDOWN INDICATED SHAFT ASSY INCORRECTLY REBUILT BY PREVIOUS VENDOR, RADIUS RING, P/N 214-010-206-001, INSTALLED BACKWARDS WITH SHARP EDGE TOWARDS RADIUS ON PITCH HORN SHAFT, P/N 214-010-203-003.  ALL BEARINGS AND RACES EXHIBITED BRINELLING AND CORROSION FAILURE.   PITCH HORN SHAFT, P/N 214-010-203-003, EXHIBITED CORROSION AND BRINELLING.  PITCH HORN, P/N 214-010-201-111, WAS FOUND UNSERVICEABLE DUE TO HEAVY CORROSION IN BORE AREA BEYOND OEM SPECS.  REPLACED PITCH HORN AND ASSY.
